Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Does antibiotics cause vaginal itching?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
I took a round of antibiotics. The day before finished, I began to have a vaginal itch. I thought this was caused by antibiotics. Used cortisone cream, seemed better, off and on -- worsened so I began to use vagisal cream. I notice fresh blood when I XXXXXXX myself dry from urinating. I have had a complete hysterectocmy 32 years ago and a bladder suspension 2 years ago - the bladder has fallen again but does not hang out of vagina as previous.
Posted Mon, 30 Dec 2013 in Women's Health
Answered by Dr. Arif N Khan 18 minutes later
Brief Answer: Could be vulval lesion Detailed Answer: Hi, Thank you for choosing XXXXXXX I have analyzed you history completely, and I should appreciate that you have given a good history. Coming back to your question, your symptoms are not normal for your age. Usually antibiotics doesn't cause vaginal itching. Vaginal itching and presence of blood when you XXXXXXX your genitalia makes me seriously doubt about VULVAL LESION or could be simple ulcer due to excoriation of the vaginal area due to itching. or otherwise it could be bleeding from the URETHRAL region which needs to be ruled out. Best is to visit your OBGY specialist, get your vulval area examined to rule out any vulval lesion, I also advise you to get urine examination done. Depending on the findings treatment can be planned. Kindly do not use any creams unless you rule out vulval lesion. If it is VULVITIS(infection of vulva) then these creams are useful, otherwise you need other treatment options. Please ask if you have more questions. If you are satisfied, please make sure that your ACCEPT my answer so that I receive credit. Good luck!!
Above answer was peer-reviewed by
Follow-up: Does antibiotics cause vaginal itching? 4 minutes later
Thank you. I have a call in to gyn. Your answer has been very helpful.
Answered by Dr. Arif N Khan 6 minutes later
Brief Answer: Please visit your doctor. Detailed Answer: Hello. Thank you for liking my answer. yes please do visit your OBGy specialist to know exactly where the problem is. If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health. Regards, Dr Arif You can consult me again directly through my profile WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor